Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 13, 2004, 8:34 PM MDT for Natrona County, Wyoming. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 8:34 PM MDT (02:34 UTC)
- Expired
- Jul 13, 2004, 10:30 PM MDT
- In force
- 116 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 157 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 140235 FFWRIW WYC025-140430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 834 PM MDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 1030 PM MDT * AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EMIGRANT GAP...OR ABOUT 11 MILES WEST OF CASPER...MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BUTTES VILLAGE...NATRONA COUNTY AIRPORT AND PARADISE VALLEY. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10669 4274 10669 4273 10639 4291 10640 $$ MEUNIER
3 follow-up statements
000 WGUS75 KRIW 140249 FFSRIW WYC025-140430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 847 PM MDT TUE JUL 13 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL NATRONA COUNTY UNTIL 1030 PM MDT... AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF NEARLY STATIONARY THUNDERSTORM PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED OVER EMIGRANT GAP...OR ABOUT 10 MILES WEST OF CASPER...MOVING NORTHEAST AT 5 MPH. RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA SINCE 8 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10669 4274 10669 4273 10639 4291 10640 $$ MEUNIER
000 WGUS75 KRIW 140330 FFSRIW WYC025-140430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 925 PM MDT TUE JUL 13 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL NATRONA COUNTY UNTIL 1030 PM MDT... AT 920 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED POISON SPIDER CREEK WAS RUNNING OUT OF ITS BANKS OVER RURAL ROADS IN CENTRAL NATRONA COUNTY. THE STORMS THAT PRODUCED THE FLASH FLOODING WERE WEAKENING OVER THE NATRONA COUNTY AIRPORT...OR ABOUT 8 MILES NORTHWEST OF CASPER...MOVING NORTHEAST AT 15 MPH. HOWEVER...3 TO 3.5 INCHES OF RAIN HAS FALLEN OVER A LARGE AREA AROUND EMIGRANT GAP SINCE 8 PM...WITH FLASH FLOODING STILL OCCURRING OVER THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10669 4274 10669 4273 10639 4291 10640 $$ MEUNIER
000 WGUS75 KRIW 140427 FFSRIW WYC025-140445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1030 PM MDT TUE JUL 13 2004 ...THE FLASH FLOOD WARNING FOR CENTRAL NATRONA COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1030 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND LINGERING RAINFALL OVER THE AREA WAS LIGHT...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. SOME ROADS IN SOUTH OF THE NATRONA COUNTY INTERNATIONAL AIRPORT MAY STILL BE UNDER WATER OR WASHED OUT. USE CAUTION WHEN TRAVELING AT NIGHT AND AVOID DRIVING THROUGH STANDING OR RUNNING WATER ACROSS ROADS. $$ MEUNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:57 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 13, 2:57 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MDT TUE JUL 13 2004 .TONIGHT THROUGH THURSDAY NIGHT... MOISTURE CONTINUES TO INCREASE AT ALL LEVELS ACROSS WESTERN AND CENTRAL WYOMING. GOOD COVERAGE OF LIGHT HIGH BASED SHOWERS SPREADING NORTH NORTHEAST ACROSS THE AREA. STRONGEST CONVECTION COMING UP OUT OF EASTERN UTAH AND SOUTHEAST IDAHO WHICH HAS PRODUCED SOME RATHER WEAK THUNDERSTORMS OVER SOUTHWEST WYOMING SO FAR THIS AFTERNOON. INCREASED PRECIPITATION MAINLY OVER SOUTHWEST HALF OF THE FORECAST AREA. SHOULD HAVE SHOWERS WITH ISOLATED THUNDERSTORMS LINGER THROUGH THE NIGHT AND THROUGH WEDNESDAY MORNING AND HAVE INCREASED COVERAGE LATE TONIGHT AND IN THE MORMING. CURRENT TEMPERATURE AND WIND FORECAST ON TRACK WITH LITTLE CHANGE NEEDED. MOISTURE WILL CONTINUE TO SPREAD UP OVER THE AREA WEDNESDAY AND THURSDAY WITH WAVES OF CONVECTION COMING THROUGH WITH AFTERNOON AND EVENING PEAK. WITH MOISTURE AND PRECIPITATION...DAY TIME TEMPERATURES COOL. COOLING MAY BE MORE SIGNINFICANT THAN CURRENT FORECAST. AMOUNT AND COVERAGE OF PRECIPITATION TONIGHT SHOULD HELP BE A GUIDE IN THE NEAR TERM FOR ADJUSTING TEMPERATURES THURSDAY AND FRIDAY. MODELS SEEM TO BE DOING VERY WELL AS PAST FIVE DAYS HAVE BEEN ON TRACK WITH TRENDS AND RUN TO RUN CONSISTENCY. .FRIDAY THROUGH TUESDAY... LITTLE CHANGE IN THE UPPER WX PATTERN FRI AND SAT ON THE NEW LONG RANGE MODEL RUNS. UPPER RIDGE AXIS AROUND WY THEN TO THE EAST AT 00Z SUN. MID AND UPPER LEVEL MOISTURE STILL PROGD IN THE FLOW AND MADE SOME MINOR PCPN ADJUSTMENTS FOR FRI/SAT. NOT SURE ABOUT THE SHORTWAVE FRI NT CLIPPING NW WY. STILL THINK HIGH BASED CONVECTION IN THE AFTNOON/EVE WITH THE POTENTIAL FOR ISOLD LATE NT CONVECTION. SW FLOW ALOFT FOR SUNDAY AS TROUGH SWINGS INTO SW CANADA WITH THE COLD FRONT CLOSING IN ON NW WY BY 12Z MON. KEEPING THE LOW POPS IN FOR SUNDAY AND MAY UP THEM ONCE WX PATTERN BECOMES MORE CLEAR. ANOTHER SHORTWAVE IN THE TROUGH PUSHES INTO PAC NW MONDAY WITH MAINLY W FLOW ALOFT. NOT SURE HOW MUCH COOLING FOR MON AS FRONTAL BOUNDARY ALONG THE FAR N. STILL THINK MOISTURE AXIS WILL START TO BE PUSHED AWAY BUT IT MAY TAKE UNTIL MON NT. FOR NOW NO POPS MON AND SEE HOW THINGS EVOLVE. HAVE MADE TUE DRY WITH W FLOW ALOFT. MINOR TEMP CHANGES FRI- SUN AND THEN A TAD COOLER MON/TUE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/AR
Hazardous weather outlook, Jul 13, 5:00 AM MDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 13 2004 WYZ001>020-022>030-141100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RETURN THIS AFTERNOON AND EVENING AS MONSOONAL MOISTURE BEGINS TO MOVE UP FROM THE SOUTH. IN ADDITION... SOME INCREASE IN LOW LEVEL MOISTURE HAS OCCURRED EAST OF THE DIVIDE. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON WITH BE STRONG WINDS WITH SOME PRODUCING WIND GUSTS TO 50 MPH. AN ISOLATED STRONGER STORM WITH HAIL IS POSSIBLE ACROSS EASTERN NATRONA AND JOHNSON COUNTIES LATE THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON THURSDAY...THE COMBINATION OF MONSOONAL MOISTURE AND LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE SHOULD PROVIDE FOR SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND AREAS FROM FREMONT THROUGH NATRONA COUNTIES. SOME OF THESE STORMS MAY CONTAIN MARBLE SIZE HAIL...STRONG WIND GUSTS AND BRIEF HEAVY RAIN. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE WITH SOME STORMS PRODUCING STRONG WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 58 min |
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.